Alert archive / Alabama / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at May 10, 2006, 9:46 PM CDT for Lowndes County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 9:46 PM CDT (02:46 UTC)
- Expired
- May 11, 2006, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lowndes County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -489 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 110249
FFWBMX
ALC085-110545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
946 PM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE AREA OF HAYNEVILLE AND FORT DEPOSIT
* UNTIL 1245 AM CDT
* AT 942 PM CDT...COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORTED
FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
HALL...MOSSES...LOWNDESBORO AND FORT DEPOSIT.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH IS POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
SEVERAL STORMS HAVE TRAINED ACROSS THE SOUTHERN PART OF LOWNDES
COUNTY TODAY ESPECIALLY IN THE FORT DEPOSIT AREA. THIS HAS CAUSED
SOME FLOODING OF HOMES AND VEHICLES. IF IN THIS AREA YOU MIGHT WANT
TO MOVE TO HIGHER GROUND.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3206 8687 3198 8670 3202 8645 3227 8645
3235 8662 3233 8678
$$
80What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 10, 9:14 PM CDT, 32 minutes earlier.
Area forecast discussion, May 10, 9:14 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 914 PM CDT WED MAY 10 2006 .UPDATE... THUNDERSTORMS ARE CONTINUING TO DIMINISH ACROSS THE AREA. THE TORNADO WATCH HAS EXPIRED AND WILL RE-ISSUE ZONES TO CLEAN UP WORDING. THE FORECAST REMAINS IN PRETTY GOOD SHAPE. TEMPERATURES ARE CURRENTLY IN THE 60S AND I WILL NEED TO ADJUST TEMPERATURES SLIGHTLY DOWNWARD IN THE SOUTHEAST...EVERYONE ELSE LOOKS GOOD WITH MID 50S TO LOW 60S OVERNIGHT. FOR POPS...A LINE OF SHOWERS HAS DEVELOPED ALONG THE COLD FRONT WHICH IS NOW MOVING INTO CENTRAL MISSISSIPPI. SO...I THINK THE HIGHER POPS REMAIN JUSTIFIED OVER THE NORTH FOR WHEN THE ACTUAL FRONT COMES THROUGH. STILL A GOOD SOAKING OCCURRING ACROSS MANY OF OUR SOUTHERN COUNTIES. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/88
Hazardous weather outlook, May 10, 9:22 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 922 PM CDT WED MAY 10 2006 ALZ011>015-017>050-111130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 922 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NORTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS UP TO 25 MPH...ARE EXPECTED LATE TONIGHT BEHIND AN APPROACHING COLD FRONT. THE COLD FRONT WILL MOVE INTO MARION AND LAMAR COUNTIES BY 1 AM...TO THE INTERSTATE 59 CORRIDOR BY 3 AM...AND TO THE INTERSTATE 85 CORRIDOR BY 6 AM. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDS WILL BECOME GUSTY ON THURSDAY...IN THE WAKE OF THE COLD FRONTAL PASSAGE. GUSTS AS HIGH AS 35 MPH CAN BE EXPECTED...AND A LAKE WIND OR WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THROUGH TONIGHT. 03
In the hours before
Special weather statement, May 10, 8:10 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 810 PM CDT WED MAY 10 2006 ALZ049-110200- PIKE- 810 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 900 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 16 MILES NORTHWEST OF TROY TO 27 MILES SOUTHWEST OF TROY...MOVING EAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR TROY... BANKS AND BRUNDIDGE THROUGH 900 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 10/ARM
Special weather statement, May 10, 8:14 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 814 PM CDT WED MAY 10 2006 ALZ046-110145- BULLOCK- 814 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK COUNTY UNTIL 845 PM CDT... ...SMALL HAIL ALONG WITH WINDS OF 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 12 MILES SOUTHWEST OF UNION SPRINGS...MOVING NORTHEAST AT 55 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR UNION SPRINGS AND MIDWAY THROUGH 845 PM CDT. 80
Special weather statement, May 10, 8:20 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 820 PM CDT WED MAY 10 2006 ALZ018-026-110200- ETOWAH-ST. CLAIR- 820 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR AND ETOWAH COUNTIES UNTIL 900 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF STEELE...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ASHVILLE...STEELE...RIDGEVILLE...RAINBOW CITY...GADSDEN AND REECE CITY THROUGH 900 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, May 10, 8:28 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 828 PM CDT WED MAY 10 2006 ALZ019-110200- CALHOUN- 828 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 900 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTHWEST OF NEW LIBERTY...MOVING EAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NEW LIBERTY AND JACKSONVILLE THROUGH 900 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, May 10, 8:41 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 8 NW JACKSONVILLE 33.89N 85.86W
05/10/2006 E0.25 INCH CALHOUN AL LAW ENFORCEMENT
PEA SIZE HAIL REPORTED ON THE CALHOUN AND ETOWAH COUNTY
LINE.
&&
80Local storm report, May 10, 8:42 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
842 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL ATTALLA 34.01N 86.10W
05/10/2006 E0.25 INCH ETOWAH AL LAW ENFORCEMENT
PEA SIZE HAIL REPORTED IN THE CITY OF ATTALLA.
&&
80The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:26 PM CDT | Flash Flood Warning | BMX | Marengo | 3 hr |
| May 11, 3:50 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 13 hr |
Nearby
Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.